Stock up on textbooks with 40% off + FREE shipping or choose from thousands of Protocols eBooks at just 9.99 each!

Progress in Mathematics

Quadratic Forms in Infinite Dimensional Vector Spaces

Authors: Gross, H.

Free Preview

Buy this book

eBook $79.99
price for USA in USD (gross)
  • ISBN 978-1-4899-3542-7
  • Digitally watermarked, DRM-free
  • Included format: PDF
  • ebooks can be used on all reading devices
  • Immediate eBook download after purchase
Softcover $99.99
price for USA in USD
  • ISBN 978-0-8176-1111-8
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
About this book

For about a decade I have made an effort to study quadratic forms in infinite dimensional vector spaces over arbitrary division rings. Here we present in a systematic fashion half of the results found du­ ring this period, to wit, the results on denumerably infinite spaces (" NO-forms'''). Certain among the results included here had of course been published at the time when they were found, others appear for the first time (the case, for example, in Chapters IX, X , XII where I in­ clude results contained in the Ph.D.theses by my students W. Allenspach, L. Brand, U. Schneider, M. Studer). If one wants to give an introduction to the geometric algebra of infinite dimensional quadratic spaces, a discussion of N-dimensional O spaces ideally serves the purpose. First, these spaces show a large number of phenomena typical of infinite dimensional spaces. Second, most proofs can be done by recursion which resembles the familiar pro­ cedure by induction in the finite dimensional situation. Third, the student acquires a good feeling for the linear algebra in infinite di­ mensions because it is impossible to camouflage problems by topological expedients (in dimension NO it is easy to see, in a given case, wheth­ er topological language is appropriate or not).

Table of contents (17 chapters)

Table of contents (17 chapters)

Buy this book

eBook $79.99
price for USA in USD (gross)
  • ISBN 978-1-4899-3542-7
  • Digitally watermarked, DRM-free
  • Included format: PDF
  • ebooks can be used on all reading devices
  • Immediate eBook download after purchase
Softcover $99.99
price for USA in USD
  • ISBN 978-0-8176-1111-8
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
Loading...

Recommended for you

Loading...

Bibliographic Information

Bibliographic Information
Book Title
Quadratic Forms in Infinite Dimensional Vector Spaces
Authors
Series Title
Progress in Mathematics
Series Volume
1
Copyright
1979
Publisher
Birkhäuser Basel
Copyright Holder
Springer Science+Business Media New York
eBook ISBN
978-1-4899-3542-7
DOI
10.1007/978-1-4899-3542-7
Softcover ISBN
978-0-8176-1111-8
Series ISSN
0743-1643
Edition Number
1
Number of Pages
XII, 421
Number of Illustrations
1 b/w illustrations
Topics